Dr. Bishan Mahadevia's - Latest Tips and Resources
Sunday, February 21, 2010
I read about the side effects ; should I stop Medications?
Every thing you read on internet may not be written in the right perspective. Minoxidiil may be very rarely a possible cause of hepatic ( liver) damage but when it is consumed orally and not when you apply it on the scalp. Same way Finasteride side effect is mainly reduced sexual libido ( a psychological manifestation) and not really impotency or sterility ( organic manifestations) more over this is very well studied to be experienced by only 1% of those who use it and majority of the time that is experienced in initial few weeks. Most important and interesting is the sexual symptoms are reversible on stopping the medication and it has been seen that many of those who have continued in spite of the experience of initial sexual symptoms had observed that the said side effect disappeared. By not taking this you lose a chance of falling in to 99% of those who do not have such side effect and have benefit of medication. for more ref to: http://goodbyehairloss.blogspot.com/2010/01/hair-loss-and-medications-finasteride.html If you have been using this medications for long time and you already had benefit if improving your the thickness and length of your miniaturized hairs you may start rapidly losing those hairs which are supported by the medications if you suddenly stop the medications. Minoxidil is better used as 5% instead of 2% for more efficiency and use twice instead of oncee a day. In my experience Instead of plain Minoxidil as you have been using; use the combination with Reti-A which is more effective and have to be used once a day. check: http://goodbyehairloss.blogspot.com/2010/01/minoxidil-with-retin-or-minoxidil.html Finasteride is better than Minoxidil in effect when used alone but since both medications have different mechanism of action there is more benefit when used in combination.